Stomach swelling from taxol

I asked my oncologist yesterday about my stomach swelling -- i look pregnant! He said that I could expect this while I am having chemo and the steriods given were also causing it. Does anyone have this experience?

I appreciate your help. Hope you all are having a good day.

Report post

27 replies. Join the discussion

I did not experience swelling in my stomach and I had 6 treatments with Carbo/Taxol. Unless it is something if you are only getting Taxol. I just completed the chemo treatments in December 2010.

Report post

Thanks for your reply. Are you in remission?

Report post

I have not had stomach swelling but I have gained approximately 15 pounds since I have been on dose dense chemo (carbo/taxol). Most of the weight gain seems to be in my abdomen. Seems like a cruel joke....bad enough we have to go through menopause, a long incisional scar, hair loss.....and then to gain weight. Grrrr! I just finished my chemo today an am hoping to get rid of at least 10 of these pounds.

Report post

I finished 6 rounds of Taxol/Carbo in Oct. 2010 and I did not have swelling from it. I did have some on the right side of my abdomen due to the incision, infection and just what they had to do. I also have gained weight but it is a small price to pay to live. I am in complete remission at this time.

Report post

This is very interesting. I have not heard about Taxol causing "swelling". I had Taxol.
Steroids can cause weight gain.

Report post

Thanks for the reply -- Maybe mine is weight gain in the stomach also -- I look pregnant!

Report post

I am on taxol maintanence and am not having any swelling issues...could it be water retention?

Report post

I am on Taxol only. I am very concerned because my stomach has been swelling/bloated everyday. It seems to go down when I lay down. I see my doctor on Monday.

Report post

I have had a LOT of Taxol - 6 infusions (with Carboplatin) post-surgery, then Taxol maintenance every month for a year. I experienced weight gain (boy, did I ever), beginning with the third dose of Carbo/Taxol. The steroids made me want to eat the wallpaper off the walls. During chemo one afternoon, I ate TEN chicken wings, plus veggie sticks and fries. They also gave me a "moon face" appearance. Not a good look for me. I was very happy when chemo ended.

I have not noticed any abdominal swelling, and I am very cognizant of my girth, since that was one of the very few symptoms I experienced, pre-diagnosis. It was due to ascites, of course.

Carlene
PS.....after I decided that I wasn't going to die anytime soon, I started working on the weight gain. So far, I've lost 12 pounds. My jeans, I am happy to report, are like my CA125 - in the single digits.

Report post

You asked if I was in remission. I am NED and have been since January 201nd I go back for my CT-scan on 4/19/11. I have already gotten my CA 125 back the other day and it is 12 so I am hoping that I am still NED.
Melissa

Report post

I was on Taxol for a year with steroids and I gained 40 pounds. I have the moon face. I had my last chemo Feb.14 and started working out on March 3. I am swimming laps 5 days a week and burning 800 calories doing it, eating 1,500 calories a day and can't get the scale to budge. I am getting discouraged. The doctor says it takes a while to get the steroids out of the system.

Report post

Hey beautiful
Don't forget we are all different! But just so you don't feel too unique ... my stomach was HUGE!!! Blew up like a balloon after each round of chemo, got worse with each round too! I will see if I still have a photo that I sent to my med student son when he thought I was exagerating. I will make it my profile pic for you. Please email me when you have seen it coz it is NOT flattering and I look sooo much cuter now fussed out by snow! LOL!
If it doesn't appear it means I probably deleted it and couldn't find it! LOL!
My tummy is 'normal' now. Well normal for me which is fat but not balloon like - actually it was more like an exercise ball! LOL
Hang in there! You are doing GREAT!!! Balloon tummy and all! Hey moon face matches balloon tummy so at least we are coordinated!

Report post

I am gaining weight like crazy on Taxol.

Report post

Ursh!

I thought that was your pic when you were pregnant! Then I realized you had no hair! Then I read your post...

Still love that glass half full pic of yours. :)

Report post

hi,I am on taxol and carbo,I usually put on about 2 kilo after my chemo{every 21 days} then I take it off in the 7 days of having chemo {I suffer} but I have not had any extraordinary weight gain ...am on no 5 of 6 next week.

Report post

I have weekly pacitaxol and carbo every 3 weeks. The steroids also make me want to eat everything in site. I can bounce 7 pounds in a week depending on my intestinal reaction to chemo and it varies.Surprised I haven't got the moon face as I have already had 9 of 18 weekly rounds. good luck with your doctor visit, I see mine today so hopefully CA is lower than last time.

Report post

Hi and thanks for the picture -- my stomach is quite large too. It is good to know once the chemo stopped that your stomach went back to normal. I am looking forward to that day. Thank you for your encouragement -- I need it.

Report post

Hi Melissa,

What is NED?

Report post

The first time I had carbo and taxol and did not gain weight nor have a bloated stomach. In fact, I lost weight because I was not eating as much as I used to. NED is no evidence of disease. I, too, asked that in the beginning.

Report post

NED means No Evidence of Disease.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support OCNA

Help the Ovarian Cancer National Alliance reach its goals and support people like yourself by making a donation today.

Donate to the Ovarian Cancer National Alliance

Discussion topics

Support OCNA

Donate to OCNA

Community leaders